Diovan and Weight Gain

Gradual weight gain does not appear to be a Diovan side effect. However, if you are taking this drug and weight gain does become a problem, you can limit your alcohol intake; get regular physical activity; and eat a diet rich in fruits, vegetables, grains, and fat-free or low-fat milk and milk products, among other things. Unexplained rapid gain can indicate a serious medical condition in some people.

Does Diovan Cause Weight Gain?

There are a number of possible side effects with Diovan® (valsartan). Gradual weight gain, however, does not appear to be one of them. This data comes from clinical trials that extensively studied Diovan and documented its side effects.
 
One thing to keep in mind is that rapid weight gain (more than three to five pounds in a week) is a possible sign of congestive heart failure. Therefore, if you have unexplained rapid weight gain with Diovan; shortness of breath; or swelling of the feet, ankles, or legs, contact your healthcare provider (see Symptoms of Congestive Heart Failure).
 

Understanding Clinical Trials

Before medicines are approved, they must go through several clinical studies in which thousands of people are given a particular medicine and are then compared to a group of people not given the medicine.
 
In these studies, side effects are always documented. As a result, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur in more than 1 percent of people (considered common) and those that occur in less than 1 percent of people (considered rare).
 
For people taking Diovan, gradual weight gain was not reported as either a common or a rare side effect.
 
The Top 17 Side Effects of Chemotherapy

Diovan Medication

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.